| Catalog Number |
D7190 |
| Medical Device Problem Codes |
Break (1069); Tear, Rip or Hole in Device Packaging (2385)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2018 and a suture was used.During surgery, the suture broke.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/02/2019.Investigation summary: it was reported suture breakage.An empty opened foil, a needle and three suture pieces of product code d7190, lot # mgz197 were returned for analysis.During the visual inspection of sample, the swage and attachment area were noted to be as expected and a suture piece was noted attach to barrel hole, the suture has begun with the process of degradation and the strand was broken in multiples pieces, this is the cause that breakage suture.The product code d7190 contains an absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.The foil was inspected and multiples holes in cavity were noted.This condition contributed to degradation of the suture.The conditions of the holes could not be determined.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of the suture breakage was suture degradation exposure to environment.